Alert archive / Hawaii / Wind Advisories in 2020
Wind Advisory 12, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 22, 2020, 3:17 PM HST for 4 counties in Hawaii. It took effect at Mar 23, 2020, 3:31 AM HST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2020, 3:17 PM HST (01:17 UTC)
- In effect from
- Mar 23, 2020, 3:31 AM HST
- Expired
- Mar 26, 2020, 3:30 PM HST
- In force
- 3 days
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
106 WWHW70 PHFO 230117 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 317 PM HST Sun Mar 22 2020 ...WIND ADVISORY STARTING MONDAY FOR PORTIONS OF OAHU MAUI LANAI KAHOOLAWE AND THE BIG ISLAND... HIZ008-011-014>017-020-021-024>027-231430- /O.NEW.PHFO.WI.Y.0012.200323T1600Z-200324T1600Z/ Oahu Koolau-Waianae Mountains-Lanai Makai-Lanai Mauka-Kahoolawe- Maui Windward West-Windward Haleakala-Leeward Haleakala- South Big Island-Big Island North and East-Kohala- Big Island Interior- Including the cities of Kahuku, Punaluu, Laie, Makakilo, Manele, Lanai City, Wailuku, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, and Saddle Road Above 5000 feet 317 PM HST Sun Mar 22 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM HST TUESDAY... * WHAT...Northeast winds 15 to 30 mph with localized gusts over 45 mph expected. * WHERE...Portions of Kahoolawe, Lanai, Maui, Oahu and the Big Island. Winds are expected to be the strongest over ridges and through passes. The most likely areas to see these winds on the Big Island will be near Waimea, over and downslope of the Kohala mountains, through the saddle, and around South Point. On Maui, winds will be strongest download of the West Maui Mountains and Haleakala. On Oahu, the winds will be strongest over and downslope of both the Koolau and Waianae ranges. * WHEN...From 6 AM Monday to 6 AM HST Tuesday. * IMPACTS...Winds this strong are capable of downing tents or other temporary structures, as well as downing trees and causing power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should use extra caution. && $$ M Ballard
11 follow-up statements
501 WWHW70 PHFO 230147 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Honolulu HI 347 PM HST Sun Mar 22 2020 ...WIND ADVISORY STARTING MONDAY FOR PORTIONS OF OAHU MAUI LANAI KAHOOLAWE AND THE BIG ISLAND... HIZ008-011-014>017-020-021-024>027-231430- /O.COR.PHFO.WI.Y.0012.200323T1600Z-200324T1600Z/ Oahu Koolau-Waianae Mountains-Lanai Makai-Lanai Mauka-Kahoolawe- Maui Windward West-Windward Haleakala-Leeward Haleakala- South Big Island-Big Island North and East-Kohala- Big Island Interior- Including the cities of Kahuku, Punaluu, Laie, Makakilo, Manele, Lanai City, Wailuku, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, and Saddle Road Above 5000 feet 347 PM HST Sun Mar 22 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM HST TUESDAY... * WHAT...Northeast winds 15 to 30 mph with localized gusts over 45 mph expected. * WHERE...Portions of Kahoolawe, Lanai, Maui, Oahu and the Big Island. Winds are expected to be the strongest over ridges and through passes. The most likely areas to see these winds on the Big Island will be near Waimea, over and downslope of the Kohala mountains, through the saddle, and around South Point. On Maui, winds will be strongest downslope of the West Maui Mountains and Haleakala. On Oahu, the winds will be strongest over and downslope of both the Koolau and Waianae ranges. * WHEN...From 6 AM Monday to 6 AM HST Tuesday. * IMPACTS...Winds this strong are capable of downing tents or other temporary structures, as well as downing trees and causing power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should use extra caution. && $$ M Ballard
460 WWHW70 PHFO 231331 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 331 AM HST Mon Mar 23 2020 ...WIND ADVISORY FOR PORTIONS OF OAHU MAUI LANAI KAHOOLAWE AND THE BIG ISLAND... HIZ008-011-014>017-020-021-024>027-240245- /O.EXT.PHFO.WI.Y.0012.200323T1331Z-200325T0400Z/ Oahu Koolau-Waianae Mountains-Lanai Makai-Lanai Mauka-Kahoolawe- Maui Windward West-Windward Haleakala-Leeward Haleakala- South Big Island-Big Island North and East-Kohala- Big Island Interior- Including the cities of Kahuku, Punaluu, Laie, Makakilo, Manele, Lanai City, Wailuku, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, and Saddle Road Above 5000 feet 331 AM HST Mon Mar 23 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...Northeast winds 20 to 30 mph with localized gusts over 45 mph expected. * WHERE...Portions of the Big Island, Kahoolawe, Maui, Lanai and Oahu, with the strongest winds near mountains, gaps and where winds blow downslope from higher terrain. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Winds this strong are capable of blowing around unsecured objects. Tree limbs could be blown down, and cause sporadic power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should use extra caution. && $$ Gibbs
817 WWHW70 PHFO 231334 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Honolulu HI 334 AM HST Mon Mar 23 2020 ...WIND ADVISORY NOW IN EFFECT FOR PORTIONS OF OAHU MAUI LANAI KAHOOLAWE AND THE BIG ISLAND... HIZ008-011-014>017-020-021-024>027-240245- /O.EXT.PHFO.WI.Y.0012.200323T1331Z-200325T0400Z/ Oahu Koolau-Waianae Mountains-Lanai Makai-Lanai Mauka-Kahoolawe- Maui Windward West-Windward Haleakala-Leeward Haleakala- South Big Island-Big Island North and East-Kohala- Big Island Interior- Including the cities of Kahuku, Punaluu, Laie, Makakilo, Manele, Lanai City, Wailuku, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, and Saddle Road Above 5000 feet 334 AM HST Mon Mar 23 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...Northeast winds 20 to 30 mph with localized gusts over 45 mph expected. * WHERE...Portions of the Big Island, Kahoolawe, Maui, Lanai and Oahu, with the strongest winds near mountains, gaps and where winds blow downslope from higher terrain. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Winds this strong are capable of blowing around unsecured objects. Tree limbs could be blown down, and cause sporadic power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should use extra caution. && $$ Gibbs
699 WWHW70 PHFO 240432 RRA NPWHFO URGENT - WEATHER MESSAGE...DELAYED National Weather Service Honolulu HI 632 PM HST Mon Mar 23 2020 ...WIND ADVISORY NOW IN EFFECT FOR PORTIONS OF OAHU MAUI LANAI KAHOOLAWE AND THE BIG ISLAND... HIZ008-011-014>017-020-021-024>027-241745- /O.EXT.PHFO.WI.Y.0012.000000T0000Z-200326T0400Z/ Oahu Koolau-Waianae Mountains-Lanai Makai-Lanai Mauka-Kahoolawe- Maui Windward West-Windward Haleakala-Leeward Haleakala- South Big Island-Big Island North and East-Kohala- Big Island Interior- Including the cities of Kahuku, Punaluu, Laie, Makakilo, Manele, Lanai City, Wailuku, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, and Saddle Road Above 5000 feet 632 PM HST Mon Mar 23 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...Northeast winds 20 to 30 mph with localized gusts over 45 mph expected. * WHERE...Portions of Oahu, Maui, Lanai, Kahoolawe and the Big Island with the strongest winds near mountains, gaps and where winds blow downslope from higher terrain. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Winds this strong are capable of blowing around unsecured objects. Tree limbs could be blown down, and cause sporadic power outages. * ADDITIONAL DETAILS...Winds this strong are capable of blowing around unsecured objects. Tree limbs could be blown down, and cause sporadic power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. && $$ RCB
292 WWHW70 PHFO 240449 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Honolulu HI 649 PM HST Mon Mar 23 2020 ...WIND ADVISORY NOW IN EFFECT FOR PORTIONS OF OAHU MAUI LANAI KAHOOLAWE AND THE BIG ISLAND... HIZ008-011-014>017-020-021-024>027-241745- /O.COR.PHFO.WI.Y.0012.000000T0000Z-200326T0400Z/ Oahu Koolau-Waianae Mountains-Lanai Makai-Lanai Mauka-Kahoolawe- Maui Windward West-Windward Haleakala-Leeward Haleakala- South Big Island-Big Island North and East-Kohala- Big Island Interior- Including the cities of Kahuku, Punaluu, Laie, Makakilo, Manele, Lanai City, Wailuku, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, and Saddle Road Above 5000 feet 649 PM HST Mon Mar 23 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...Northeast winds 20 to 30 mph with localized gusts over 45 mph expected. * WHERE...Portions of Oahu, Maui, Lanai, Kahoolawe and the Big Island with the strongest winds near mountains, gaps and where winds blow downslope from higher terrain. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Winds this strong are capable of blowing around unsecured objects. Tree limbs could be blown down, and cause sporadic power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. && $$ RCB
037 WWHW70 PHFO 241303 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 303 AM HST Tue Mar 24 2020 ...WIND ADVISORY NOW IN EFFECT FOR PORTIONS OF KAUAI OAHU MOLOKAI LANAI KAHOOLAWE MAUI AND THE BIG ISLAND... HIZ004-006-012-013-018-019-250215- /O.EXA.PHFO.WI.Y.0012.000000T0000Z-200326T0400Z/ Kauai Mountains-Waianae Coast-Molokai Windward-Molokai Leeward- Maui Leeward West-Maui Central Valley- Including the cities of Kokee State Park, Nanakuli, Makaha, Kalaupapa, Kaunakakai, Lahaina, Kaanapali, and Kahului 303 AM HST Tue Mar 24 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...Northeast winds 25 to 35 mph with localized gusts up to 50 mph expected. * WHERE...Portions of Kauai, Oahu, Molokai, and Maui with the strongest winds near mountains, gaps and where winds blow downslope from higher terrain. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Winds this strong are capable of blowing around unsecured objects. Tree limbs could be blown down, and cause sporadic power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. && $$ HIZ008-011-014>017-020-021-024>027-250215- /O.CON.PHFO.WI.Y.0012.000000T0000Z-200326T0400Z/ Oahu Koolau-Waianae Mountains-Lanai Makai-Lanai Mauka-Kahoolawe- Maui Windward West-Windward Haleakala-Leeward Haleakala- South Big Island-Big Island North and East-Kohala- Big Island Interior- Including the cities of Kahuku, Punaluu, Laie, Makakilo, Manele, Lanai City, Wailuku, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, and Saddle Road Above 5000 feet 303 AM HST Tue Mar 24 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...Northeast winds 25 to 35 mph with localized gusts up to 50 mph expected. * WHERE...Portions of Oahu, Maui, Lanai, Kahoolawe and the Big Island with the strongest winds near mountains, gaps and where winds blow downslope from higher terrain. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Winds this strong are capable of blowing around unsecured objects. Tree limbs could be blown down, and cause sporadic power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. && $$ RCB
247 WWHW70 PHFO 250128 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 328 PM HST Tue Mar 24 2020 ...WIND ADVISORY FOR PORTIONS OF KAUAI OAHU MOLOKAI LANAI KAHOOLAWE MAUI AND THE BIG ISLAND... HIZ004-006-008-011>021-024>027-251430- /O.CON.PHFO.WI.Y.0012.000000T0000Z-200326T0400Z/ Kauai Mountains-Waianae Coast-Oahu Koolau-Waianae Mountains- Molokai Windward-Molokai Leeward-Lanai Makai-Lanai Mauka- Kahoolawe-Maui Windward West-Maui Leeward West- Maui Central Valley-Windward Haleakala-Leeward Haleakala- South Big Island-Big Island North and East-Kohala- Big Island Interior- Including the cities of Kokee State Park, Nanakuli, Makaha, Kahuku, Punaluu, Laie, Makakilo, Kalaupapa, Kaunakakai, Manele, Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, and Saddle Road Above 5000 feet 328 PM HST Tue Mar 24 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...Northeast winds 20 to 35 mph with localized gusts over 50 mph. * WHERE...Portions of Kahoolawe, Kauai, Lanai, Maui, Molokai, Oahu and the Big Island. Winds will be strongest near mountains, through gaps and where winds blow downslope from higher terrain. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Winds this strong are capable of downing tents or other temporary structures, as well as downing trees and causing power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should use extra caution. && $$
199 WWHW70 PHFO 251304 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 304 AM HST Wed Mar 25 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING FOR PORTIONS OF KAUAI OAHU MOLOKAI LANAI KAHOOLAWE MAUI AND THE BIG ISLAND... HIZ004-006-008-011>021-024>027-260215- /O.CON.PHFO.WI.Y.0012.000000T0000Z-200326T0400Z/ Kauai Mountains-Waianae Coast-Oahu Koolau-Waianae Mountains- Molokai Windward-Molokai Leeward-Lanai Makai-Lanai Mauka- Kahoolawe-Maui Windward West-Maui Leeward West- Maui Central Valley-Windward Haleakala-Leeward Haleakala- South Big Island-Big Island North and East-Kohala- Big Island Interior- Including the cities of Kokee State Park, Nanakuli, Makaha, Kahuku, Punaluu, Laie, Makakilo, Kalaupapa, Kaunakakai, Manele, Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, and Saddle Road Above 5000 feet 304 AM HST Wed Mar 25 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Northeast winds 20 to 35 mph with localized gusts over 50 mph. * WHERE...Portions of Kauai, Oahu, Molokai, Lanai, Kahoolawe, Maui and the Big Island. Winds will be strongest near mountains, through gaps and where winds blow downslope from higher terrain. * WHEN...Until 6 PM HST this evening. * IMPACTS...Winds this strong are capable of downing tents or other temporary structures, as well as downing trees and causing power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. && $$ RCB
452 WWHW70 PHFO 260124 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 324 PM HST Wed Mar 25 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY FOR MAUI COUNTY AND THE BIG ISLAND... HIZ004-006-008-011-260230- /O.CAN.PHFO.WI.Y.0012.000000T0000Z-200326T0400Z/ Kauai Mountains-Waianae Coast-Oahu Koolau-Waianae Mountains- Including the cities of Kokee State Park, Nanakuli, Makaha, Kahuku, Punaluu, Laie, and Makakilo 324 PM HST Wed Mar 25 2020 ...WIND ADVISORY IS CANCELLED... Winds have dropped below advisory levels. Therefore the Wind Advisory for Kauai and Oahu has been cancelled. $$ HIZ012>021-024>027-261600- /O.EXT.PHFO.WI.Y.0012.000000T0000Z-200327T0400Z/ Molokai Windward-Molokai Leeward-Lanai Makai-Lanai Mauka- Kahoolawe-Maui Windward West-Maui Leeward West- Maui Central Valley-Windward Haleakala-Leeward Haleakala- South Big Island-Big Island North and East-Kohala- Big Island Interior- Including the cities of Kalaupapa, Kaunakakai, Manele, Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, and Saddle Road Above 5000 feet 324 PM HST Wed Mar 25 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...Northeast winds 20 to 30 mph with localized gusts over 50 mph. * WHERE...Portions of Maui, Big Island, Molokai, Lanai, and Kahoolawe. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Winds this strong are capable of downing tents or other temporary structures, as well as downing trees and causing sporadic power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists, especially those in high profile vehicles, are urged to drive with extra caution. && $$ Jelsema
401 WWHW70 PHFO 261315 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 315 AM HST Thu Mar 26 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING FOR PORTIONS OF MAUI COUNTY AND THE BIG ISLAND... HIZ012>021-024>027-270215- /O.CON.PHFO.WI.Y.0012.000000T0000Z-200327T0400Z/ Molokai Windward-Molokai Leeward-Lanai Makai-Lanai Mauka- Kahoolawe-Maui Windward West-Maui Leeward West- Maui Central Valley-Windward Haleakala-Leeward Haleakala- South Big Island-Big Island North and East-Kohala- Big Island Interior- Including the cities of Kalaupapa, Kaunakakai, Manele, Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, and Saddle Road Above 5000 feet 315 AM HST Thu Mar 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Northeast to east winds 20 to 30 mph, with localized gusts near 50 mph. * WHERE...Portions of Maui, Big Island, Molokai, Lanai, and Kahoolawe. * WHEN...Until 6 PM HST today. * IMPACTS...Winds this strong are capable of downing tents or other temporary structures, as well as downing trees and causing sporadic power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists, especially those in high profile vehicles, are urged to drive with extra caution. && $$ Birchard
714 WWHW70 PHFO 270130 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 330 PM HST Thu Mar 26 2020 ...WIND ADVISORY CANCELLED FOR MAUI COUNTY AND THE BIG ISLANDS... HIZ012>021-024>027-270230- /O.CAN.PHFO.WI.Y.0012.000000T0000Z-200327T0400Z/ Molokai Windward-Molokai Leeward-Lanai Makai-Lanai Mauka- Kahoolawe-Maui Windward West-Maui Leeward West- Maui Central Valley-Windward Haleakala-Leeward Haleakala- South Big Island-Big Island North and East-Kohala- Big Island Interior- Including the cities of Kalaupapa, Kaunakakai, Manele, Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, and Saddle Road Above 5000 feet 330 PM HST Thu Mar 26 2020 ...WIND ADVISORY IS CANCELLED... Winds have dropped below advisory levels. Therefore the Wind Advisory for Maui County and the Big Island has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 22, 9:48 AM HST, 5 hours 29 minutes earlier.
Area forecast discussion, Mar 22, 9:48 AM HST, 5 hours 29 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 948 AM HST Sun Mar 22 2020 .SYNOPSIS... Moderate to breezy trade winds will continue today, then strengthen tonight through Monday as high pressure builds to the north. Expect the stronger trades to continue through much of the week with clouds and showers focused over the typical windward and mountain locations, especially through the overnight and early morning periods. Drier air moving in by Tuesday should limit rainfall accumulations. && .DISCUSSION... No significant changes to the forecast this morning, however am working on some tweaks to better account for the typical trade wind trend of PoP and sky coverage during the morning hours. Models continue to show an uptick in winds expected tonight through Monday, which is reflected in the forecast. This is due to building high pressure to the northeast of the islands. The typical windier areas could reach Wind Advisory criteria tomorrow morning, so will be taking a closer look at the forecast, in case any further modifications are needed. Will also be making the decision this afternoon whether to issue the advisory with the afternoon package, or let it be handled with the morning package tomorrow. Winds are looking to remain elevated into the middle of the week before a downward trend begins as the high begins to weaken. Trade winds are expected to continue through the week. Passing showers will be carried in on the trades, which will focus showers activity over the windward and mauka areas. With the stronger winds during the first half of the week, some showers could be carried to leeward areas. Still a ways out, but the global models are in good agreement with an upper level low moving towards the islands from the northwest next weekend. As the week goes on, we will need to see what the models show to see what impacts this could have on our local weather. && .AVIATION... With the surface trough weakening to the west of the state and high pressure becoming reestablished far to the north, trade winds have now spread across the entire island chain and will become stronger over the next couple of days. An AIRMET for low level turbulence will likely be issued later today as winds strengthen. Showers are minimal over the state this morning and those that are occurring are mainly over windward and mauka areas, as will be the case the next few days. Rainfall is expected to increase later this morning, though, as an area of low clouds with embedded showers approaches from the northeast and east. An AIRMET for mountain obscuration is possible with this shower band today, especially for the Big Island and Maui. && .MARINE... Strong high pressure building north of the state is driving moderate to locally strong trades across the coastal waters today. Winds are expected to strengthen over the next several days as the high builds southward toward the state causing the pressure gradient to tighten over the Hawaiian waters. Trade winds are expected to become near gale force by Monday for the windier zones. A Small Craft Advisory (SCA) remains in effect across the typically windy areas around Maui County and the Big Island, but will need to be expanded across most Hawaiian waters by Monday due to the strengthening trade winds. Some of the windier channels could see gale force winds during this time. The current long-period west-northwest swell has been on a gradual decline and will continue to decrease through Monday. Minimal background swells are expected Tuesday through the end of the week for north and west facing shores. Surf along east facing shores will rise over the next several days due to a combination of strong trade winds locally and a short- period northeast swell. Surf will likely rise to advisory levels around Monday night and remain elevated through most of the week. Small surf will continue along south facing shores through the weekend. An out of season, long-period south swell will build Monday and Monday night, then peak on Tuesday. This may result in surf nearing High Surf Advisory (HSA) thresholds along south facing shores Tuesday and Tuesday night, with the swell then gradually lowering through Thursday. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory until 6 PM HST Wednesday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. && DISCUSSION...M Ballard AVIATION...TS MARINE...Kino
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.